Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2001, 5:05 PM MDT for San Miguel County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 5:05 PM MDT (23:05 UTC)
- Expired
- Jun 20, 2001, 6:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Miguel County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:10 PM MDT | Hail 0.75 | Trementina, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WUUS55 KABQ 202307 SVRABQ NMC047-210000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 505 PM MDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 600 PM MDT * AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS OVER CENTRAL SAN MIGUEL COUNTY. ONE WAS LOCATED 10 MILES EAST OF ROMEROVILLE AND THE OTHER WAS OVER TREMENTINA. THESE STORMS ARE DRIFTING SOUTHEAST AT 5 TO 10 MPH. THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. LAT...LON 3570 10511 3528 10528 3522 10400 3575 10415
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT WED JUN 20 2001 EAST TO WEST ANTICYCLONIC BELT ACROSS THE SW TO TAKE ON MORE AMPLITUDE IN NEAR TERM. RIDGE AXIS JUST W OF NM. SHORT WAVE MOVING THRU THE PLAINS AND MIDWEST TONIGHT-THURSDAY WITH ASSOCIATED SURFACE WIND SHIFT INTO NE LATE TONIGHT-THURSDAY. THIS TO REINFORCE THE LOW LEVEL EAST TO W FLOW AND MOISTURE INTO THE STATE. BEST AXIS OF INSTABILITY FOR REMAIDER OF TODAY FORM NE TO SW AND LIKELY ALONG THE OLD BOUNDARY. LEAST FAVORABLE FAR NW AND SE (STEERING FLOW NOT FAVORABLE IN SE). UNSURE ABOUT TIMING OF NEXT WIND SHIFT MENTIONED ABOVE BUT CENTRAL MOUNTAIN CHAIN AND SOUTH POSSIBLY MOST ACTIVE FOR THURSDAY TSTMS. LOOKING AHEAD...RIDGE AXIS DRIFTING OVERHEAD FRIDAY AND INTO THE WEEKEND. DIFFICULT TO DISCERN FEATURES THAT MAY ENHANCE CONVECTION DURING THIS TIME PERIOD AND MOUNTAINS MAY BE THE MAIN TRIGGERING MECHANISM. CANT IDENTIFY ANY DRYING EVEN INTO THE LONGER LONG TERM THUS WILL CONTINUE CURRENT EXTENDED OF AFTERNOON BUILDUPS. ABQ BB 064/093 062/092 062 29111 SAF BB 057/083 055/086 056 29112 TCC BB 062/078 060/089 060 29312 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:54 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 51 min |
| Jun 20, 1:56 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 64 min |
| Jun 20, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.